MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT WATER SUPPLY UNIT(FOR ULTRASONIC ENDOSCOPE)

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT WATER SUPPLY UNIT(FOR ULTRASONIC ENDOSCOPE)
Model Number UWS-1
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the water supply unit was used to inject water, but a three-way stopcock was not properly closed, causing the patient¿s bodily fluids to flow back into the unit¿s tank.The patient had hepatitis c, and blood was found in the tank, indicating contamination.The issue occurred during a diagnostic gastroduodenal endoscopy and ultrasound examination.The procedure was completed using the same set of equipment.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over (18) years since the subject device was manufactured.Based on the results of the investigation, the cause of backflow was concluded that the surgeon did not close the three-way stopcock after injecting water.A labeling review was conducted using the product label uws-1 and confirmed that an instruction to move the three-way stopcock¿s lever to the ¿close¿ position to stop the water supply.Refer to ¿4.2 operation with the ultrasonic probe,¿ step 6, warning.6.Move the three-way stopcock¿s lever to the ¿close¿ position to stop the water supply.Warning: always close the three-way stopcock immediately after water is injected through this product.Failure to do so may cause backflow of intracorporeal contaminants, which may lead to infection.In the unlikely event that you forget to close the three-way stopcock, wash and disinfect (or sterilize) it immediately after the case is over.Olympus will continue to monitor field performance for this device.

Brand Name
WATER SUPPLY UNIT(FOR ULTRASONIC ENDOSCOPE)
Common Device Name
WATER SUPPLY UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19645266
Report Number3003637092-2024-00116
Device Sequence Number15335186
Product Code IYO
UDI-Device Identifier04953170064142
UDI-Public04953170064142
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUWS-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown